Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 55, NWS Shreveport, LA

April 2, 2017Caldwell Parish, Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2017, 12:12 PM CDT for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2017, 12:12 PM CDT (17:12 UTC)
Expired
Apr 2, 2017, 1:15 PM CDT
In force
63 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caldwell Parish, LA, Ouachita Parish, LA

The radar

The Ft Polk radar (KPOE), 167 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 12:15 PM CDTHAIL 1.25Columbia, LASHERIFF DEPT REPORTS HAIL IN DOWNTOWN COLUMBIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 10:39 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 5.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WUUS54 KSHV 021712
SVRSHV
LAC021-073-021815-
/O.NEW.KSHV.SV.W.0055.170402T1712Z-170402T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1212 PM CDT SUN APR 2 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Central Caldwell Parish in north central Louisiana...
  Ouachita Parish in north central Louisiana...

* Until 115 PM CDT

* At 1212 PM CDT, a severe thunderstorm was located 7 miles north of
  Columbia, moving north at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Monroe, Claiborne, West Monroe, Columbia, Swartz,
  Brownsville-Bawcom, Brownsville-Bawcomville, Richwood, Sterlington,
  Fondale, Fairbanks, Perryville, Bosco, Riverton, Millhaven, Pine
  Grove, Guthrie and Deshard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 600 PM CDT for north central
Louisiana.

LAT...LON 3201 9201 3210 9219 3262 9220 3269 9209
      3272 9207 3269 9205 3271 9204 3271 9197
      3266 9194 3266 9191 3260 9193 3251 9190
      3240 9200 3228 9203 3227 9199 3219 9201
      3220 9197 3217 9198 3216 9190 3213 9188
TIME...MOT...LOC 1712Z 193DEG 45KT 3221 9205 

HAIL...1.00IN
WIND...60MPH
 
$$

12
3 follow-up statements
214 
WWUS54 KSHV 021732
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1232 PM CDT SUN APR 2 2017

LAC021-021742-
/O.CAN.KSHV.SV.W.0055.000000T0000Z-170402T1815Z/
Caldwell LA-
1232 PM CDT SUN APR 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CALDWELL PARISH IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 600 PM CDT for north central
Louisiana.

LAT...LON 3249 9194 3246 9194 3240 9200 3228 9203
      3228 9213 3269 9209 3272 9207 3269 9205
      3270 9204 3271 9204 3270 9202 3271 9197
      3268 9197 3266 9194 3266 9191 3260 9193
      3252 9190
TIME...MOT...LOC 1732Z 193DEG 45KT 3246 9198 

$$

LAC073-021815-
/O.CON.KSHV.SV.W.0055.000000T0000Z-170402T1815Z/
Ouachita LA-
1232 PM CDT SUN APR 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR EASTERN OUACHITA PARISH...

At 1232 PM CDT, a severe thunderstorm was located near Richwood, or 7
miles southeast of Monroe, moving north at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Monroe, Swartz, Richwood, Sterlington, Fondale, Fairbanks,
Perryville, Bosco, Pine Grove, Guthrie, Deshard and Millhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 600 PM CDT for north central
Louisiana.

LAT...LON 3249 9194 3246 9194 3240 9200 3228 9203
      3228 9213 3269 9209 3272 9207 3269 9205
      3270 9204 3271 9204 3270 9202 3271 9197
      3268 9197 3266 9194 3266 9191 3260 9193
      3252 9190
TIME...MOT...LOC 1732Z 193DEG 45KT 3246 9198 

HAIL...1.00IN
WIND...60MPH
 
$$

12
302 
WWUS54 KSHV 021749
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1249 PM CDT SUN APR 2 2017

LAC073-021815-
/O.CON.KSHV.SV.W.0055.000000T0000Z-170402T1815Z/
Ouachita LA-
1249 PM CDT SUN APR 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHEASTERN OUACHITA PARISH...

At 1249 PM CDT, a severe thunderstorm was located over Swartz, moving
north at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Monroe, Swartz, Sterlington, Fairbanks, Perryville, Guthrie, Deshard
and Millhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 600 PM CDT for north central
Louisiana.

LAT...LON 3249 9194 3252 9210 3269 9209 3272 9207
      3269 9205 3270 9204 3271 9204 3270 9202
      3271 9197 3268 9197 3266 9194 3266 9191
      3260 9193 3252 9190
TIME...MOT...LOC 1749Z 193DEG 41KT 3255 9201 

HAIL...1.00IN
WIND...60MPH
 
$$

35
469 
WWUS54 KSHV 021809
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
109 PM CDT SUN APR 2 2017

LAC073-021819-
/O.EXP.KSHV.SV.W.0055.000000T0000Z-170402T1815Z/
Ouachita LA-
109 PM CDT SUN APR 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OUACHITA PARISH
WILL EXPIRE AT 115 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 600 PM CDT for north central
Louisiana.

LAT...LON 3249 9194 3252 9210 3269 9209 3272 9207
      3269 9205 3270 9204 3271 9204 3270 9202
      3271 9197 3268 9197 3266 9194 3266 9191
      3260 9193 3252 9190
TIME...MOT...LOC 1809Z 193DEG 45KT 3276 9195 

$$

35

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:07 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 2, 11:07 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1107 AM CDT Sun Apr 2 2017

.DISCUSSION...
Tor watch issued for area until 7 pm, basically along and south
of I-20. SPC has also upgraded a portion of this area to high risk
for svr wx as well. As evident from looking at SHV 12z raob which
was not even indicative of tstms due to lack of instability and
moisture, and current widespread stg/svr storms in area attm, this
event is rapidly unfolding. LCH 12z sounding does show a blend of
stg instability and very high low lvl shear, which has translated
nwd with advancing warm front. Dewpoints have risen into upper
60s south and still upper 50s north. SE winds over gulf sustained
25 kts thus moisture advection will continue. Rain totals already
one to two inches east TX and nw LA with a lot more rainfall come,
likely verifying flash flood watch in effect thru the
overnight./VII/.

&&

.PREV DISCUSSION... /issued 631 AM CDT Sun Apr 2 2017/

AVIATION...
Showers and thunderstorms to increase in coverage from deep east
Texas northeastward across the region through 02/18Z. Should see
widespread TSRA conditions across area terminals from 02/18Z
through 03/04Z before conditions gradually improve from the west.
South to southeast winds to increase to around 10 to 15 knots
with higher gusts throughout the day becoming south at 10 knots
after 03/00Z. Otherwise, expect MVFR ceilings across area
terminals after 03/08Z. /05/

PREV DISCUSSION... /issued 514 AM CDT Sun Apr 2 2017/

DISCUSSION...
A highly complex, fluid, and uncertain, yet potentially very
significant weather event will unfold during the next 24 to 36
hours.

A strong upper level trough is still digging east-southeast in
Northern Mexico just west of the Big Bend of the Rio Grande. This
trough is expected to eject northeast into Northern Texas during
the afternoon, and into the Tri-State Area of Kansas, Missouri,
and Oklahoma by Monday morning. At the surface, a low pressure was
over North Texas. A warm front extends east from the low generally
due east from DFW and along the Arkansas/Louisiana state line. A
Pacific cold front trails from the surface low south-southwest
through Texas. Several distinct areas of convection have been
ongoing for much of the night. One band is located along the cold
front. A second band of more scattered cells has been trying to
develop across East Texas. Finally, a much more widespread mass of
convection, so of it severe, has been ongoing in Southwest Texas
closer to the upper trough and another developing surface low.

As the upper trough ejects northeast, the North Texas low and warm
front will continue to move north of our area. Farther south, the
new low over South Texas and a warm front extending east,
generally just north of the I-10 corridor, will also rapidly move
north ahead of the upper trough. Convection is expected to
develop across much of the area by this afternoon. Despite the
clouds and precip, model guidance shows good agreement in that a
very moist and unstable atmosphere will be in place. In addition,
deep layer shear is more than sufficient to support organized
updrafts. Severe weather is likely across the area for much of
today and into tonight.

Supercells are expected to develop by early afternoon, possibly
even by late this morning, well ahead of the cold front. The
greatest potential for tornadoes appears to be along and south of
the Interstate 20 corridor where low level shear will be
maximized, especially in close proximity to the northward-moving
surface and warm front moving into the area from South Texas.
There is also a potential for strong tornadoes with this system
today. Please see the Day 1 Convective Outlook from SPC for more
details. A strong QLCS is expected to develop along the cold front
and move into the area. The potential for embedded supercells and
tornadoes within the line also exists. Of particular concern is
the potential for highly organized bowing segments and widespread
wind damage. Tornadoes, damaging straight- line winds, and large
hail are all possible today.

If the threat for severe weather wasn't enough, flash flooding is
also a concern. Precipitable water values will also be well over
2 inches across much of the area, and the atmosphere is very
moisture- rich. This presents the possibility of very heavy
rainfall rates with the convection. Most locations generally south
of a line from Yantis, TX, to Marion, LA, could receive between
two and three inches of rainfall through sunrise Monday morning.
Rain rates of near 2 inches per hour have already been observed in
Central Texas this morning. The potential for cell mergers and
training of thunderstorms could easily result in localized amounts
over 4 inches occurring over a very short time period. Therefore,
a Flash Flood Watch has been issued. The severe weather and flash
flood threat will end from west to east this evening and tonight.
The threat should diminish as dry slotting occurs. By early
Monday morning, the severe weather and flooding threat should be
limited to North Central Louisiana.

Some lingering wrap-around precip is possible during the day
Monday, especially across Southeast Oklahoma and Southern
Arkansas, but intensity will be much lower. Beyond Monday, our
next chance for thunderstorms Tuesday night and into Wednesday as
the next upper level trough moves across the Plains.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  61  77  56 / 100  90  30   0
MLU  79  66  79  56 /  80  90  40   0
DEQ  70  57  73  51 /  90  90  40   0
TXK  71  59  73  54 /  90  90  40   0
ELD  73  62  75  54 /  80  90  40  10
TYR  75  58  77  56 / 100  70  20   0
GGG  74  58  77  56 / 100  70  20   0
LFK  78  59  82  57 / 100  70  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flash Flood Watch through Monday morning for LAZ001>006-010>014-
     017>022.

OK...None.
TX...Flash Flood Watch through Monday morning for TXZ124>126-136>138-
     149>153-165>167.

&&
Hazardous weather outlook, Apr 2, 12:08 PM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1208 PM CDT Sun Apr 2 2017

LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-031715-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1208 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana...northwest Louisiana...east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

...TORNADO WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING...

There is a moderate to high risk of severe thunderstorms this
afternoon and tonight. Multiple rounds of supercell thunderstorms
are expected to develop this afternoon and evening. Strong to
violent Tornadoes, damaging winds, large hail, and very frequent
cloud to ground lightning, are all possible.

These thunderstorms may also produce very high rainfall rates
during a short amount time. This could result in localized
rainfall amounts of 4 inches or more, which could lead to flash
flooding. Therefore, a Flash Flood Watch is in effect.

The severe weather and flooding threat will diminish from west to
east after midnight through sunrise Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms may linger across portions of the area during the
day Monday, but severe weather is not anticipated after sunrise
Monday morning.

Thunderstorms will be possible late Tuesday and into Wednesday as
another upper trough and cold front move across the Southern
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed for a large portion of
this afternoon into the overnight hours.

ARZ059>061-070>073-TXZ096-097-108>112-031715-
Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-
1208 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

This is an Enhanced Risk of severe thunderstorms across portions
of southwest Arkansas and extreme northeast Texas. Multiple
rounds of strong to severe thunderstorms are expected to develop
this afternoon and evening. Damaging winds and large hail are
possible in stronger storms, along with a possible increased
threat of tornadoes as the day progresses. Very heavy rainfall may
also result in ponding of water on roadways and in low lying
areas.

The severe weather threat will diminish from west to east after
midnight through sunrise Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms may linger across portions of the area during the
day Monday, but severe weather is not anticipated after sunrise
Monday morning.

Thunderstorms will be possible late Tuesday and into Wednesday as
another upper trough and cold front move across the Southern
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later this afternoon into
into the overnight hours.

ARZ050-051-OKZ077-031715-
Sevier-Howard-McCurtain-
1208 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

This is a Slight Risk of severe thunderstorms across Southeast
Oklahoma and adjacent portions of extreme Southwest Arkansas today
through early Monday morning. Damaging winds and large hail are
possible in stronger storms later into the afternoon, along with
a possible increased threat of tornadoes by evening. Very heavy
rainfall may also result in ponding of water on roadways and in
low lying areas.

The severe weather threat will diminish from west to east after
midnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms may linger across portions of the area during the
day Monday, but severe weather is not anticipated after sunrise
Monday morning.

Thunderstorms will be possible late Tuesday and into Wednesday as
another upper trough and cold front move across the Southern
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may possibly be needed late this afternoon into
the overnight hours.

TXZ124>126-031715-
Wood-Upshur-Marion-
1208 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of northeast
Texas.

.DAY ONE...This Afternoon and Tonight...

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING...

There is an enhanced risk of severe thunderstorms this afternoon
and evening for the area. Multiple rounds of supercell
thunderstorms are expected to develop. Damaging winds and large hail are
possible in stronger storms, along with a possible increased
threat of tornadoes as the day progresses.

These thunderstorms may also produce very high rainfall rates
during a short amount time. This could result in localized
rainfall amounts of 4 inches or more, which could lead to flash
flooding. Therefore, a Flash Flood Watch is in effect.

The severe weather and flooding threat will diminish from west to
east after midnight through sunrise Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms may linger across portions of the area during the
day Monday, but severe weather is not anticipated after sunrise
Monday morning.

Thunderstorms will be possible late Tuesday and into Wednesday as
another upper trough and cold front move across the Southern
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this morning through the
overnight hours.

vii

In the hours before

Special weather statement, Apr 2, 9:04 AM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
904 AM CDT SUN APR 2 2017

TXZ149-150-152-165-021445-
Cherokee TX-Angelina TX-Nacogdoches TX-Rusk TX-
904 AM CDT SUN APR 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES...NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE
COUNTIES UNTIL 945 AM CDT...

At 903 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wells, or 17 miles northwest of Lufkin, moving north at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Alto, Wells, Morrill, Pollok, Sacul, Forest, Douglass, Trawick,
Cushing, Mount Enterprise, Reklaw, Lilbert, Linwood and Looneyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.

&&

LAT...LON 3138 9495 3141 9498 3142 9500 3143 9501
      3144 9501 3145 9505 3147 9506 3146 9507
      3147 9510 3191 9505 3189 9465 3137 9486
TIME...MOT...LOC 1403Z 189DEG 37KT 3148 9496

20
Special weather statement, Apr 2, 9:25 AM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
925 AM CDT SUN APR 2 2017

LAZ010-TXZ151>153-166-021500-
De Soto LA-Panola TX-Nacogdoches TX-San Augustine TX-Shelby TX-
925 AM CDT SUN APR 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH...
SOUTHEASTERN PANOLA...NORTHEASTERN NACOGDOCHES...SHELBY AND
NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 1000 AM CDT...

At 924 AM CDT, Doppler radar was tracking a strong thunderstorm near
Martinsville, or 14 miles southwest of Center, moving north at 60
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Carthage, Center, Logansport, Tenaha, Timpson, Joaquin, Melrose,
Martinsville, Neuville, Shelbyville, Chireno, Gary City, Keachi,
Grand Cane, Longstreet, Stanley, Jericho, Stockman, Deadwood and
Denning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.

&&

LAT...LON 3145 9421 3151 9449 3221 9439 3212 9378
TIME...MOT...LOC 1424Z 196DEG 54KT 3161 9431

20
Special weather statement, Apr 2, 9:31 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
931 AM CDT SUN APR 2 2017

LAZ001-002-010>012-017-018-TXZ153-021515-
De Soto LA-Bossier LA-Bienville LA-Natchitoches LA-Red River LA-
Caddo LA-Sabine LA-Shelby TX-
931 AM CDT SUN APR 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR DE SOTO...RED RIVER...WEST
CENTRAL NATCHITOCHES...SOUTHEASTERN CADDO...SOUTHWESTERN BIENVILLE...
SOUTHERN BOSSIER...NORTHWESTERN SABINE PARISHES IN NORTHWESTERN
LOUISIANA AND EASTERN SHELBY COUNTIES UNTIL 1015 AM CDT...

At 931 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Converse, or 11 miles southeast of Mansfield,
moving north at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mansfield, Coushatta, Pleasant Hill, Martin, Huxley, South Mansfield,
Hall Summit, Castor, Grand Cane, Edgefield, Carmel, Lake End, Grand
Bayou, Kingston, Hanna, Loggy Bayou, Ninock, Pelican, Crichton and
Reeds Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3182 9336 3179 9394 3231 9375 3230 9311
TIME...MOT...LOC 1431Z 196DEG 30KT 3190 9359

12
Special weather statement, Apr 2, 10:34 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1034 AM CDT SUN APR 2 2017

TXZ126-137-138-150-151-021615-
Gregg TX-Panola TX-Harrison TX-Marion TX-Rusk TX-
1034 AM CDT SUN APR 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION...
HARRISON...NORTHWESTERN PANOLA...NORTHEASTERN RUSK AND EASTERN GREGG
COUNTIES UNTIL 1115 AM CDT...

At 1034 AM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving north at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Marshall, Carthage, Hallsville, Tatum, Beckville, Karnack, Harleton,
Woodlawn, Easton, Scottsville, Nesbitt and Darco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3266 9472 3266 9470 3272 9470 3270 9414
      3215 9421 3215 9452
TIME...MOT...LOC 1534Z 176DEG 30KT 3223 9432

12
Special weather statement, Apr 2, 10:37 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1037 AM CDT SUN APR 2 2017

ARZ070>072-LAZ001>004-012-021615-
Lafayette AR-Miller AR-Columbia AR-Bossier LA-Bienville LA-
Claiborne LA-Caddo LA-Webster LA-
1037 AM CDT SUN APR 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER...SOUTHERN
LAFAYETTE AND SOUTHWESTERN COLUMBIA COUNTIES...WEBSTER...NORTHWESTERN
CADDO...CENTRAL BIENVILLE...CLAIBORNE AND BOSSIER PARISHES UNTIL 1115
AM CDT...

At 1037 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blanchard to near Benton to near Doyline
to 9 miles southeast of Ringgold. Movement was north at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Shreveport, Bossier City, Minden, Springhill, Homer, Vivian,
Haughton, Arcadia, Blanchard, Haynesville, Benton, Ringgold, Sibley,
Cullen, Plain Dealing, Cotton Valley, Oil City, Gibsland, Sarepta and
Doyline.

A tornado watch remains in effect until 600 PM CDT for northwestern
Louisiana.

LAT...LON 3218 9315 3241 9350 3249 9370 3250 9404
      3319 9403 3330 9347 3319 9320 3280 9281
TIME...MOT...LOC 1537Z 195DEG 43KT 3259 9396 3266 9368 3255 9342 3227
9313

12
Local storm report, Apr 2, 10:49 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT SUN APR 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     HAIL             4 NW BOSSIER CITY       32.56N 93.77W
04/02/2017  E0.75 INCH       CADDO              LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME/PENNY SIZE HAIL
            ON INTERSTATE 220 AT RED RIVER.

&&

NWS SHREVEPORT LA
IRIS SYSTEM

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:30 AM CDTFlash Flood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more23 hr
Apr 2, 9:31 AM CDTSpecial Weather StatementSHVDe Soto, Red River44 min
Apr 2, 9:48 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster42 min
Apr 2, 10:37 AM CDTSpecial Weather StatementSHVBossier, Caddo, Claiborne, Webster38 min
Apr 2, 11:34 AM CDTSevere Thunderstorm WarningSHVCaddo, De Soto, Sabine56 min
Apr 2, 11:41 AM CDTTornado WarningSHVDe Soto, Sabine49 min
Apr 2, 11:56 AM CDTTornado Warning Tornado observedSHVDe Soto49 min
Apr 2, 12:29 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Webster18 min
Apr 2, 1:02 PM CDTTornado WarningSHVCaddo, De Soto43 min
Apr 2, 1:41 PM CDTRiver Flood WarningSHVBossier, Webster45 hr
Apr 2, 1:42 PM CDTRiver Flood WarningSHVWebster19 days
Apr 2, 1:44 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Red River61 min
Apr 2, 1:50 PM CDTSevere Thunderstorm WarningSHVClaiborne40 min
Apr 2, 1:52 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto, Sabine53 min
Apr 2, 1:53 PM CDTTornado WarningSHVGrant, Natchitoches, Winn27 min
Apr 2, 2:18 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita24 min
Apr 2, 2:29 PM CDTTornado WarningSHVGrant, LaSalle46 min
Apr 2, 2:37 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more53 min
Apr 2, 2:41 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine64 min
Apr 2, 3:02 PM CDTTornado Warning Tornado observedSHVLaSalle43 min
Apr 2, 3:05 PM CDTTornado WarningSHVNatchitoches, Sabine40 min
Apr 2, 3:15 PM CDTAreal Flood WarningSHVBossier, Caddo3 hr
Apr 2, 3:20 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more55 min
Apr 2, 3:32 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn20 min
Apr 2, 3:36 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Red River, Winn39 min
Apr 2, 3:40 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle30 min
Apr 2, 3:46 PM CDTTornado WarningSHVGrant, LaSalle18 min
Apr 2, 3:49 PM CDTTornado WarningSHVCaldwell41 min
Apr 2, 3:51 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Winn34 min
Apr 2, 3:58 PM CDTTornado WarningSHVCaldwell, Grant, Winn17 min
Apr 2, 4:02 PM CDTTornado Warning EmergencyConsiderable damage threatSHVCaldwell, LaSalle43 min
Apr 2, 4:04 PM CDTTornado WarningSHVGrant, Natchitoches, Winn41 min
Apr 2, 4:12 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Grant, Jackson, LaSalle, Natchitoches and 1 more78 min
Apr 2, 4:14 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Union29 min
Apr 2, 4:58 PM CDTTornado WarningSHVCaldwell, LaSalle, Winn47 min
Apr 2, 5:13 PM CDTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Sabine, Winn10 hr
Apr 2, 5:45 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Natchitoches60 min
Apr 2, 5:50 PM CDTTornado WarningSHVGrant, LaSalle40 min
Apr 2, 6:15 PM CDTSevere Thunderstorm WarningSHVLaSalle46 min
Apr 2, 6:40 PM CDTSevere Thunderstorm WarningSHVGrant50 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.